Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 222, NWS St. Louis, MO

September 30, 2007Adams County, Brown County, Pike County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 30, 2007, 8:56 PM CDT for Adams County, Brown County, Pike County, Illinois. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 30, 2007, 8:56 PM CDT (01:56 UTC)
Expired
Sep 30, 2007, 9:30 PM CDT
In force
34 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Adams County, IL, Brown County, IL, Pike County, IL

The radar

The Lincoln radar (KILX), 119 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 9:05 PM CDTTSTM WND DMGBaylis, ILBARN DAMAGE NEAR BAYLIS. TIME ESTIMATED.
Sep 30, 9:15 PM CDTTORNADO1 Wsw Perry, IL*** 2 INJ *** TORNADO DAMAGE STRETCHED FROM 1 1/2 MILES WEST-SOUTHWEST OF PERRY TO THE SOUTH SIDE OF PERRY...WITH THE WIDTH OF THE DAMAGE VARYING BETWEEN 20 AND 40 YARDS. 2 MINOR INJURIES TO CHILDEN IN MOBILE HOMES ON THE SOUTH SIDE OF PERRY. DAMAGED RATED EF0

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2091 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 010157
SVRLSX
ILC001-009-149-010230-
/O.NEW.KLSX.SV.W.0222.071001T0156Z-071001T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
856 PM CDT SUN SEP 30 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
  SOUTHERN BROWN COUNTY IN WEST CENTRAL ILLINOIS
  NORTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 930 PM CDT

* AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF BARRY...OR
  13 MILES EAST OF HANNIBAL...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEVERLY...
  BAYLIS...
  PERRY...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4000 9060 3999 9056 3995 9052 3992 9053
      3988 9058 3983 9057 3978 9061 3954 9114
      3973 9128 4003 9061
TIME...MOT...LOC 0156Z 238DEG 50KT 3967 9110

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 6:34 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 30, 6:34 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT SUN SEP 30 2007

.DISCUSSION...
LARGE SURFACE HIGH COVERED THE EASTERN QUARTER OF THE COUNTRY THIS
AFTERNOON. A COLD FRONT EXTENDED FROM THE NORTHERN MN ACROSS THE
CENTRAL PLAINS INTO THE SOUTHERN ROCKIES. A TIGHTENING GRADIENT ACROSS THE
MIDWEST WAS PRODUCING ANOTHER WARM BREEZY DAY. HIGH TEMPS TODAY WILL ONCE
AGAIN BE ABOUT 10 DEGREES ABOVE AVERAGE FOR LATE SEPTEMBER.

A LINE OF SHOWERS/THUNDERSTORMS HAS DEVELOPED ACROSS THE CENTRAL
PLAINS INTO NORTHWEST MO. LOCAL WRF MODEL HAS A GOOD HANDLE ON THE
LINE. EXPECT LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO CENTRAL
MO EARLY THIS EVENING AND INTO THE STL METRO AREA LATE EVENING.

A WEAKER SHORT WAVE IS FORECAST TO MOVE ACROSS THE REGION ON
TUESDAY. FAVORABLE PVA AND MOISTURE SHOULD PRODUCE WIDESPREAD RAIN
ACROSS THE AREA. MUCH DEEPER SHORT WAVE IS FORECAST TO MOVE OUT OF
THE WESTERN U.S. NEXT WEEKEND. THE GFS IS FASTER THAN THE EUROPEAN
ON STRONG COLD FRONT. BY SUNDAY MORNING, THE GFS FORECASTS THE FRONT
WILL EXTEND FROM NORTHWEST IN ACROSS SOUTHEAST MO WHILE THE EUROPEAN
HAS FRONT FROM CENTRAL WI ACROSS NORTHWST MO.

TPS

&&

.AVIATION...
FOR THE 00Z TAFS...
PRIMARY CONCERN FOR AVIATION INTERESTS THIS EVENING IS THE BROKEN
SQUALL LINE MOVING INTO CENTRAL MISSOURI. THERE HAVE BEEN A FEW
REPORTS OF WIND GUSTS UP TO 40KTS...SO HAVE KEPT VRB40KT IN THE
KUIN AND KCOU TERMINALS AS THE STORMS PASS OVERHEAD. HOWEVER...AS
THE SQUALL LINE MOVES INTO EASTERN MISSOURI AND SOUTHWEST ILLINOIS
IT LOOKS LIKE IT WILL BE WEAKENING SO I DONT THINK WIND GUSTS
WILL BE AS MUCH OF A PROBLEM. SURFACE WINDS WILL BE VEERING TO A
WESTERLY DIRECTION OVERNIGHT AFTER THE RAIN AND THUNDERSTORMS
PASS. ELSEWHERE AND OTHERWISE...I EXPECT VFR CONDITIONS ACROSS THE
AREA OUTSIDE OF ACTIVE CONVECTION. THE ONE EXCEPTION COULD BE
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHICH MAY SEE WRAP
AROUND MARGINAL CIGS ON THE WESTERN SIDE OF THE SURFACE LOW FOR A
SHORT PERIOD AFTER 06Z.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 30, 3:16 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
316 PM CDT SUN SEP 30 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
316 PM CDT SUN SEP 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING ACROSS MUCH OF CENTRAL AND
NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY
NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

In the hours before

Local storm report, Sep 30, 8:30 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
830 PM CDT SUN SEP 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     CALIFORNIA              38.63N 92.57W
09/30/2007                   MONITEAU           MO   EMERGENCY MNGR

            POWER LINE DOWN.

&&

STRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 9:13 PM CDTTornado WarningLSXBrown, Pike26 min
Sep 30, 9:49 PM CDTSevere Thunderstorm WarningLSXCalhoun26 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.